MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Codes Impedance Problem (2950); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user came for a follow-up fitting and the parents reported that the child is not reacting to sounds.The child didn't react reliably since activation; therefore, it is not clear if she ever had any benefit from the device.The parents reported she reacted to voice of her brother in the beginning, but they couldn't replicate it.It is considered to proceed with a reimplantation.
 
Event or Problem Description
The user came for a follow-up fitting and the parents reported that the child is not reacting to sounds.The child didn't react reliably since activation; therefore, it is not clear if she ever had any benefit from the device.The parents reported she reacted to voice of her brother in the beginning, but they couldn't replicate it.Re-implantation is being considered.
 
Additional Manufacturer Narrative
Additional information: according to the currently available information, damage to the active electrode likely caused by minute device mobility is suspected.In addition the electrode array partially migrated out of cochlea.However, to determine an exact root cause a device investigation is necessary.Re-implantation is considered but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Conclusion: damage to the active electrode which is consistent with minute device mobility was determined to have led to device failure over time due to fatigue wire breakages.In addition, the electrode array partially migrated out of cochlea.The problems given in the recipient report appear to match the damage found.This is a final report.
 
Event or Problem Description
The user came for a follow-up fitting and the parents reported that the child is not reacting to sounds.The child didn_t react reliably since activation; therefore, it is not clear if she ever had any benefit from the device.The parents reported she reacted to voice of her brother in the beginning, but they couldn_t replicate it.The user has been explanted.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12637997
Report Number9710014-2021-00782
Device Sequence Number3292258
Product Code MCM
UDI-Device Identifier09008737083625
UDI-Public(01)09008737083625
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/08/2020
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number08841
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer10/14/2021
10/14/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date02/16/2022
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 YR
Patient SexFemale